Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 73, NWS Mobile, AL

April 26, 2006Greene County, Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2006, 4:42 AM CDT for Greene County, Perry County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2006, 4:42 AM CDT (09:42 UTC)
Expired
Apr 26, 2006, 5:15 AM CDT
In force
33 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Greene County, MS, Perry County, MS

The radar

The Mobile radar (KMOB), 78 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 260942
SVRMOB
MSC041-111-261015-
/O.NEW.KMOB.SV.W.0073.060426T0942Z-060426T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
442 AM CDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  PERRY COUNTY IN SOUTHEAST MISSISSIPPI
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 515 AM CDT

* AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BEAUMONT...OR
  ABOUT 9 MILES SOUTHEAST OF NEW AUGUSTA...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF ROYCE BY 450 AM CDT
  NEELY BY 500 AM CDT
  JONATHAN BY 510 AM CDT
  LEAKESVILLE BY 515 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3119 8903 3102 8897 3113 8848 3134 8856

$$
1 follow-up statement
000 
WWUS54 KMOB 261015
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CDT WED APR 26 2006

MSC041-111-261024-
/O.EXP.KMOB.SV.W.0073.000000T0000Z-060426T1015Z/
PERRY MS-GREENE MS-
515 AM CDT WED APR 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR GREENE AND PERRY COUNTIES HAS 
BEEN ALLOWED TO EXPIRE AT 515 AM CDT...

THE THUNDERSTORM HAS WEAKENED TO BELOW SEVERE LIMITS AND HAS THUS 
BEEN ALLOWED TO EXPIRE.  NUMEROUS THUNDERSTORMS CONTINUE TO MOVE 
ACROSS THE AREA AND ADDITIONAL WARNINGS ARE POSSIBLE.  STAY TUNED.

LAT...LON 3119 8903 3102 8897 3113 8848 3134 8856

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:40 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 26, 3:40 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO FIRE WX SECTION
NATIONAL WEATHER SERVICE MOBILE AL
340 AM CDT WED APR 26 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...FIRST ITEM TO DEAL WITH IS
PRECIP TODAY INTO TONIGHT. NEXT ITEM IS NEXT CHANCE OF RAIN(THIS
WEEKEND IN THIS CASE). FROM THERE...DIFFERING SOLUTIONS IS CREATING
SOME TEMPERATURE SPREAD BETWEEN STORMS.

CURRENTLY WE HAVE AN ACTIVE UPPER PATTERN OVER THE CONUS AND
SURROUNDING AREAS...WITH A CLOSE LOW OFF THE CALIFORNIA
COAST...ANOTHER OVER HUDSON BAY...A RIDGE CENTERED OVER MX...WITH A
RIDGELINE RUNNING NORTH OVER THE US/CA ROCKIES...AND ABUNDANT
SHORTWAVE ENERGY BETWEEN. ONE SIGNIFICANT SHORTWAVE IS CLIMBING THE
RIDGE OVER THE N-RN US/S-RN CA ROCKIES...MORE SWINGING SOUTHEAST OVER
THE CENTRAL PLAINS AROUND THE BACKSIDE OF THE HUDSON BAY UPPER
LOW...AND A WIGGLE WHICH PROVIDED LAST EVENINGS WEATHER MOVING OVER
THE AL/GA/FL STATE LINE. ALL THE SHORTWAVE ENERGY FLYING AROUND
OVERHEAD HAS CREATED A COLD FRONT WHICH HAS PUSHED SOUTH TO THE TX/MX
BORDER TO NEAR KMEM THEN EAST-NORTHEASTWARD TO THE DELMARVA
PENINSULA. A LOT OF MOISTURE OUT THERE...WITH PRECIP H20 REPORTS
RANGING FROM ABOUT 1.2 OVER INTERIOR SECTIONS OF THE SOUTHEAST TO
1.8 NEAR THE CONVECTION OVER THE SABINE RIVER (AT 00Z).
CURRENTLY...WE HAVE TSRA STRETCHING FROM SE TX TO KY...WITH THE
CLOSEST OVER SW MS AS I WRITE.

&&

.SHORT TERM (TODAY THROUGH TONIGHT)...A WELL DEFINED SHORTWAVE CURRENTLY
OVER THE CENTRAL PLAINS MOVES TO THE OHIO RIVER VALLEY THIS
AFTERNOON WHILE SEVERAL SOUTHERN STREAM SHORTWAVES MOVE FROM THE
SOUTHERN PLAINS AND ACROSS THE GULF STATES.  THE LATEST SURFACE
ANALYSIS SHOWS THE BEGINNINGS OF THE DEVELOPMENT OF A SURFACE WAVE
OVER CENTRAL MISSISSIPPI WHICH DEEPEN WHILE TREKKING EASTWARD ACROSS
ALABAMA INTO GEORGIA.  AREA RADARS SHOW ACTIVE CONVECTION UPSTREAM
OVER THE LOWER MISSISSIPPI RIVER VALLEY WHICH WILL ADVANCE TO JUST
WEST OF THE AREA BY 7 AM...THEN ACROSS THE FORECAST AREA BY THE MID
AFTERNOON HOURS.  WENT WITH CATEGORICAL POPS FOR THE DAY AS THE
CONVECTION MOVES ACROSS THE AREA.  MODEST MID LEVEL DRY AIR SEEN IN
THE 00Z UPSTREAM SOUNDINGS IS ESSENTIALLY ELIMINATED PRIOR TO
CONVECTION ADVANCING INTO THE AREA.  WITH MOIST SOUNDINGS AND
LIMITED INSTABILITY...CONVECTIVE STRENGTH SHOULD REMAIN BELOW SEVERE
LIMITS ACROSS MUCH OF THE FORECAST AREA...EXCEPT FOR THE SOUTHERN
FOURTH OF THE FORECAST AREA.  IN THIS AREA...SURFACE BASED CAPES OF
ABOUT 600-800 J/KG AND 0-3 KM HELICITY VALUES OF 50-100 M2/S2 WILL
ALLOW FOR THE POTENTIAL OF LIMITED SEVERE CONVECTIVE DEVELOPMENT.
ACCORDINGLY...SPC HAS THE EXTREME SOUTHEAST PORTION OF THE FORECAST
AREA OUTLOOKED FOR A SLIGHT RISK.  WILL SIDE WITH CAUTION AND
MENTION SOME STORMS MAY BE SEVERE IN THIS AREA.  HPC GRAPHICS DEPICT
RAINFALL AMOUNTS MAINLY THIS AFTERNOON GENERALLY 1 TO 1.5 INCHES
OVER THE SOUTHERN HALF OF THE FORECAST AREA AND WILL MENTION LOCALLY
HEAVY RAINFALL IN THIS REGION AS WELL.  CLEARING WORKS INTO THE AREA
OVERNIGHT AS THE SYSTEM EXITS TO THE EAST. /29

.LONG TERM (THURSDAY THROUGH WEDNESDAY)...FRONT HAS MOVES SOUTH OF
THE MARINE FA BY SUNRISE THURSDAY AS SHORTWAVE GIVING IT THE PUSH
MOVES OVER THE EASTERN SEABOARD. ENERGY OVER THE NORTHERN ROCKIES
ALONG WITH VORTLOBE SWINGING SOUTH ON THE BACKSIDE OF THE DIGS A MEAN
TROUGH OVER THE CENTRAL CONUS...AND A BUNCH OF ENERGY COMING TOGETHER
TO FORM A CLOSED LOW OVER THE CENTRAL CONUS BY SATURDAY MORN. A
RIDGELINE HAS FORMED OVER THE WESTERN CONUS...AND ANOTHER RIDGELINE
STRETCHING FROM THE SUBTROPICAL RIDGE NORTH OVER THE EASTERN CONUS BY
THIS TIME...SLOWING THE EASTWARD MOVEMENT OF THE CENTRAL CONUS UPPER
LOW. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE LOW MOVES
QUICKLY FROM OVER THE SOUTHERN US ROCKIES TO THE CENTRAL
PLAINS BY SATURDAY MORN...THEN SLOWS DOWN...MEANDERING SLOWLY
WESTWARD TO THE MID-ATLANTIC COAST BY TUESDAY NIGHT. OP GFS
ADVERTISING THIS SYSTEM OCCLUDING SATURDAY INTO SUNDAY...WITH A
SURFACE FRONT PASSING OVER THE AREA BY THE END OF THE DAY SUNDAY.
THE UPPER LOW KEEPS THE MID MISS RIVER VALLEY PRETTY CLOUDY...WITH
SEVERAL VORT LOBES SWINGING SOUTH ALONG THE BACK SIDE OF THE UPPER LOW
SENDING SEVERAL NORTHERLY SURGES ACROSS THE FA. FIRST IS SUNDAY
NIGHT...NEXT IS MONDAY NIGHT...WITH A THIRD TUESDAY NIGHT. THERE IS
QUITE A BIT OF VARIABILITY WITH THIS SCENARIO (LOOKING AT THE
ENSEMBLES)...ESPECIALLY IN THE SATURDAY THROUGH MONDAY TIME FRAME
(UNTIL THE UPPER LOW MEANDERS TO THE EASTERN CONUS). OP GFS IS ON THE
NORTHERN/WARMER/FASTER SIDE OF OF THE POSSIBLE SCENARIOS...BUT
DECENTLY CLOSE TO THE ENSEMBLE MEAN...SO HAVENT DEVIATED FROM THE OP
GFS.

&&

.MARINE......SOUTHWEST WINDS INCREASING TO 20-25 KNOTS JUST WEST OF THE
MARINE AREA ARE SPREADING INTO THE MARINE AREA EARLY THIS MORNING.
AS THE ONSHORE FLOW STRENGTHENS...WILL START WITH A SMALL CRAFT
ADVISORY FOR THE OFFSHORE ALABAMA COASTAL WATERS WHICH EVENTUALLY
ENCOMPASSES ALL BUT MOBILE BAY LATER THIS MORNING.  WEST WINDS AT
15-20 KNOTS NEAR 00Z BECOME NORTHERLY OVERNIGHT AS THE SURFACE LOW
MOVES OFF THE SOUTH CAROLINA COAST.  THE OFFSHORE FLOW SUBSIDES ON
THURSDAY AND SWINGS AROUND TO THE SOUTHEAST BY FRIDAY AS A SURFACE
HIGH MOVES ACROSS THE SOUTHEAST STATES.  THE LAST SIX RUNS OF THE
GFS HAVE BEEN FAIRLY CONSISTENT WITH A STRONG ONSHORE FLOW
DEVELOPING ON SATURDAY AS THE NEXT SYSTEM ADVANCES FROM THE SOUTHERN
PLAINS.  THIS NEXT SYSTEM BRINGS AN INITIALLY STRONG COLD FRONT
THROUGH THE MARINE AREA LATE SATURDAY NIGHT WHICH WEAKENS AND
DECELERATES DURING SUNDAY...WITH WINDS SUBSIDING SOMEWHAT. /29

&&

.FIRE WEATHER...ANOTHER ROUND OF RAIN TODAY WILL HELP TO TEMPER THE
THE DRY CONDITIONS ACROSS THE AREA SOME MORE...WITH ANOTHER ROUND OF
RAIN EXPECTED SATURDAY INTO EARLY SUNDAY. A DRIER AIRMASS WILL MOVE
INTO THE AREAFOR THURSDAY...SO HAVE ISSUED A FIRE WX WATCH. FIRE WX
WATCH WILL POSSIBLY BE ISSUED FOR FRIDAY...DEPENDING UPON HOW FAST
LOW LEVEL FLOW SWTCHES BACK TO SOUTHERLY (FRIDAY) AND HOW STRONG IT
IS EXPECTED TO BE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      80  56  80  54  81 /  80  10   0   0  10
PENSACOLA   81  59  80  57  79 /  80  20   0   0  10
DESTIN      77  61  79  60  78 /  80  30   0   0  10
EVERGREEN   79  54  78  47  82 /  90  20   0   0  10
WAYNESBORO  76  51  79  46  81 /  80  10   0  10  10
CAMDEN      79  52  77  47  82 /  80  10   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM THURSDAY TO 7 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     OUT 20 NM...AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 11 AM WEDNESDAY TO 6 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: AND COASTAL WATERS FROM DESTIN TO
     PENSACOLA FL OUT 20 NM.

&&
Hazardous weather outlook, Apr 25, 8:43 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
843 PM CDT TUE APR 25 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
843 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TONIGHT.

SOME LINGERING SHOWERS OR THUNDERSTORMS ARE POSSIBLE TONIGHT AS WEAK
UPPER LEVEL SUPPORT SLIDES SOUTHEAST THROUGH THE AREA. THE THREAT
OF SEVERE WEATHER HAS DIMINISHED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT CROSSES THE AREA WEDNESDAY BRINGING ANOTHER ROUND OF
THUNDERSTORMS TO THE AREA.  THERE WILL BE A LOW RISK OF SEVERE
WEATHER THROUGH THE DAY DUE TO LIMITED INSTABILITY AND SHEAR.

ANOTHER FRONT WILL CROSS THE AREA SUNDAY...WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED TONIGHT.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.